MAUDE Adverse Event Report: ARTHREX, INC. SCRWDRV SFT,SHT NON-CANN,2.5MM HEX; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. SCRWDRV SFT,SHT NON-CANN,2.5MM HEX; ORTHOPEDIC MANUAL SURG INSTR
Model Number SCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2023, it was reported by an arthrex employee via sems that an ar-1995shn noncannulated short screwdriver shaft had an issue.The tip of the shaft broke while removing the post screw from the knee.The broken fragment could not be removed.This occurred during use in an unspecified procedure on (b)(6) 2023 with no patient harm.Additional information has been requested.On (b)(6) 2023, the arthrex employee provided the following information via email: this occurred during an acl reconstruction procedure.The tip of the shaft broke inside the patient's knee, and the fragment could not be removed.The surgical procedure was completed successfully, and there was no case delay reported.
 
Event or Problem Description
On (b)(6) 2023, the arthrex subsidiary employee provided the following information: this procedure was a revision surgery, but no additional information was available regarding the exact date of the first surgery or whether arthrex products were used.
 
Additional Manufacturer Narrative
The complaint is confirmed.One unpackaged ar-1995shn was received for investigation.Functional testing was not conducted due to the damage to the broken device into two pieces.Visual evaluation found that the device was broken into two pieces, also the tip of the device was twisted.The most likely cause for the reported failure is user error for applying excessive force during use or through leveraging/prying the device.

Brand Name
SCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17754387
Report Number1220246-2023-07905
Device Sequence Number7257138
Product Code LXH
UDI-Device Identifier00888867025684
UDI-Public00888867025684
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 12/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSCRWDRV SFT,SHT NON-CANN,2.5MM HEX
Device Catalogue NumberAR-1995SHN
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2023
Supplement Date Received by Manufacturer08/18/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date12/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown